Virginia, 2010Heavy Rain in Virginia, March 28 to 29, 2010
March 28 to 29, 2010 · NWS AKQ · 52 events in 52 counties and zones
Showers and thunderstorms associated with low pressure and a cold front produced one to three inches of rain across portions of central and eastern Virginia from Sunday night, March 28th, through Monday afternoon March 29th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms associated with low pressure and a cold front produced one to three inches of rain across portions of central and eastern Virginia from Sunday night, March 28th, through Monday afternoon March 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 28, 8:00 PM EST, 0 minutes earlier.
Area forecast discussion, Mar 28, 8:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
900 PM EDT SUN MAR 28 2010
.SYNOPSIS...
LOW PRESSURE SLOWLY MOVES ACROSS THE MID ATLANTIC REGION TONIGHT
THROUGH MONDAY NIGHT. A TRAILING COLD FRONT CROSSES THE AREA
MONDAY. THE LOW LIFTS NORTHEAST TO A POSITION OVER LONG ISLAND
TUESDAY. HIGH PRESSURE RETURNS THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATEST WX ANALYSIS SHOWING AN OCCLUDED AREA OF LOW PRESSURE AT THE
SFC OVER OHIO...WITH A NEARLY STATIONARY FRONT/BNDRY DRAPED ACRS
CNTRL NC...NNE INTO THE VA PIEDMNT. THIS IS WHERE HVY RAIN...AND
TSTMS FARTHER SOUTH HAVE BEEN ONGOING THIS EVENING. SHEAR IS
IMPRESSIVE DUE TO STRG SSE BNDRY LAYER FLOW AND A STRONG SLY JET
BETWEEN 800-900 MB. FOR AKQ CWA...SO FAR WE HAVE REMAINED JUST TO
THE NE OF THE STRONGER SEVERE STORMS (WHICH HAVE BEEN CONFINED
OVER NC WHERE SOME STORM DAMAGE HAS BEEN CONFIRMED (SEE RDULSRRAH
FOR DETAILS). PRECIP HAS BEEN INCREASING IN INTENSITY OVER PAST
1-2 HRS OVER THE PIEDMNT SO HAVE ADDED LOCALLY HVY RAIN WORDING TO
THE FCST (STILL NOT SEEING RATES SUFFICIENT FOR WIDESPREAD
FLOODING OR FLASH FLOODING SO NO WATCHES WILL BE ISSUE ATTM).
FOR THE OVERNIGHT PERIOD...LOCALLY HVY RAIN POSSIBLE ALL AREAS
WITH THE OTHER CONCERN BEING HOW FAR NE DO THE TSTMS MAKE IT? SO
FAR TSTMS HAVE GNLY BEEN WEAKENING AS THEY APPRCH OUR W AND SW
ZONES. HOWEVER EXPECT AT LEAST ELEVATED ISOLATED CONVECTION PER
NEGATIVE SHOWALTER INDICES ON THE NAM12 AND RUC TO MAKE TO ABOUT
THE I-95 CORRIDOR PRIOR TO MIDNIGHT. ELSEWHERE WILL KEEP THE SCHC
TSTMS DELAYED UNTIL AFTER MIDNIGHT.
INSTABILITY (LI AND CAPES) AND TORNADO PARAMETERS (EHI,AND SIG
TOR INDICES) OFF THE NAM/RUC SUGGEST THAT SVR THREAT WOULD STAY
MAINLY OUT OF OUR CWA...BUT IT IS A CLOSE CALL AND WILL NEED TO
WATCH THE TRENDS IN THE BNDRY...IF DEW PTS ARE ABLE TO INCREASE
OVER SRN VA AND NE NC AFTER MIDNIGHT...THESE ZONES WILL
POTENTIALLY SEE SOME SVR STORMS.
MIN TEMPS OVERNIGHT GNLY IN THE 50S...EXCEPT LOWERED THEM IN THE
PIEDMNT TO THE MID/UPR 40S AS INITIALLY DRY AIR ALLOWED THEM TO
FALL FAST THIS EVENING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
HVYST PCPN MOVES TO THE COAST BY MON AFTRN AS SCNDRY S/W MOVES N FROM
NC OB THEN INTO VA CAPES AFTR 18Z. WILL KEEP CATEGORICAL POPS FROM
CHES BAY ON E. OTW...ALTHOUGH TSCTNS INDCT ENUF WRAP ARND MSTR ARND
RGN TO CONT LIKELY POPS...BUT INTENSITY OF ANY SHWRS BECMG LIGHTER.
HIGHS MON 60-65.
THE SCNDRY LOW TRACKS N TO A PSN OFF CAPE MAY BY 12Z TUE. PLNTY OF
MSTR PROGGED ACROSS RGN TO PRODUCE CHC POPS MOST AREAS...LIKELY POPS
ACROSS NRN CNTYS CLOSER TO THE LOW. CAA ON NW WNDS ALLOWS COOLER AIR
TO FILTER IN BEHIND THE LOW. LOWS IN THE 40S.
LOW PULLS FRTHR NE AND AWAY FROM RGN TUE. STILL ENUF MSTR ARND TO
CONT CHC POPS MOST AREAS DRNG THE MORN AND WELL INTO THE AFTRN HRS
ACROSS NRN NECK AND ERN SHORE AREAS. COOLER WITH HIGHS U50S-L60S.
HIGH PRS TO THE S DRYS OUT AIRMASS TUE NITE AND WED. DCRG CLDNS XPCT
TUE NITE. LOWS U30-L40S. M SUNNY & WRMR WED. HIGHS 60-65 NR THE WTR.
NR 70 W OF CHES BAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NW FLOW ON BACKSIDE OF SYSTEM DVLPS ON WED. WELL ABV NORMAL TEMPS
DVLP (ESP INLAND) AS A LARGE RIDGE BUILDS INTO THE EASTERN CONUS
LATE WK AND INTO THE WKND. UTILIZING 100-85H THICKNESS VALUES...HAVE
WENT ABV GUIDANCE THU AND INTO THE WKND OVER INLAND AREAS. AFTN
SEABREEZES ON TAP THU-FRI ALONG IMMEDIATE COAST/ERN SHORE BUT TEMPS
INLAND SHOULD CLIMB INTO THE UPR 70S TO LOW 80S. WITH FULL SUN
ANTICIPATED...COULD SEE TEMPS INTO THE MID/UPR 80S WRN HALF OF THE
CWA FRI-SAT AS LARGE RIDGE AXIS BUILDS FURTHER INTO THE RGN.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...A BAND OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS
EXTENDED ALONG THE PIEDMONT OF SOUTH CENTRAL VIRGINIA...MAINLY JUST
W OF RIC. THIS PCPN WILL SHIFT SLOWLY EAST OVERNIGHT...NOT REACHING
THE COASTAL AREAS UNTIL WELL AFTER MIDNIGHT. VFR CONDS WILL LOWER
AFTER PCPN BEGINS WITH IFR CONDS DEVELOPING BY MON MRNG. TSTMS ARE
MOST LIKELY IN SE PORTIONS IN THE MRNG AND INCLUDED CB MENTION AT
PHF ORF AND ECG. GUSTY SOUTHERLY WINDS WILL CONTINUE OVERNIGHT AND
GRADUALLY SHIFT TO NORTHEAST OVER RIC AND SBY ON MON AND TO EAST OR
SOUTHEAST OVER SE PORTIONS. FOLLOWED CLOSELY TO THE NAM FOR THE WIND
FORECASTS.
AREAS OF SHOWERS WITH WIDESPREAD MVFR AND OCNL IFR CONDS WILL
CONTINUE ACROSS THE AREA MON NIGHT AND EARLY TUE. THE WEATHER
GRADUALLY IMPROVES LATER TUE WITH VFR EXPECTED WED AND THU AS HIGH
PRESSURE BUILDS IN FROM THE SW.
&&
.MARINE...
CA CONDITIONS WILL CONTINUE TNT AND INTO MON OVER ALL WATERS AS A
STRONG S/SE FLOW CONTINUES TO DVLP AHEAD OF APPROACHING SYSTEM FROM
THE SSW. LOOK FOR GUSTS TO NEAR 30 KTS THROUGH MON AM...ESP NEAR AROUND
SHRA/TSRA ACTIVITY. HAVE ADDED VSBY RESTRICTIONS WRDG OF 1-3 SM
MILES...GNRLY IN PRECIP ACTIVITY.
AS COLD FRONT PUSHES THROUGH THE RGN MON AM...COULD SEE A BAND/LINE
OF SHRA...EMBEDDED TSRAS PUSH OVER THE WATERS. THIS COULD MAKE FOR
GUSTS AOA 34 KTS TO OCCUR WITH ACTIVITY. LATE TNT/TMRW...SMW'S
STATEMENTS MAY BE NEEDED. AS LOW PRES PUSHES FURTHER TO THE NE ALONG
THE MID ATL COAST...WINDS WILL DECREASE OVER THE CTRK SND BY MON
EVE.
LULL IN WINDS BELOW SCA CRITERIA ANTICIPATED OVER THE BAY MON EVE
BEFORE NW CAA PUSH DVLPS OVER THE WATERS. HOWEVER...CONDITIONS WILL
DETERIORATE ONCE AGAIN W/IN 12 HRS. WILL KEEP THINGS SIMPLIFIED AND
EXTEND SCA THRU TUE EVE.
SEAS FOR THE COASTAL WATERS WILL CONTINUE TO REMAIN AOA 5FT THRU TUE
EVE...BUT LIKELY NEEDED BEYOND CURRENT ENDING TIME.
.TIDES/COASTAL FLOODING...
S/SE WINDS INCREASE TNT AND INTO MON AS SYSTEM APPROACHES FROM THE
SW. WITH ENTERING A FULL MOON PHASE...TIDAL DEPARTURES ARE
ANTICIPATED TO RISE TO 1-1.5 FT DURING HIGH TIDES ON MON. THIS WILL
MAKE FOR WATERS LEVELS TO RISE NEAR MINOR FLOODING OVER THE NRN
SECTIONS OF THE BAY/COASTAL WATERS. GUIDANCE HEAVILY BIASED TWRDS
THE GFS AND IS ON THE MORE EXTREME CASE OF OTHER SOLNS.
THEREFORE...WILL WAIT ANOTHER MODEL RUN BEFORE MAKING A DECISION ON
POSTING A HEADLINE...IF NEEDED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR ANZ630>632-650-
652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT MONDAY FOR ANZ633.
&&
SYNOPSIS...MPR
NEAR TERM...LKB
SHORT TERM...MPR
LONG TERM...CCW
AVIATION...LSA
MARINE...CCWHazardous weather outlook, Mar 28, 2:50 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT SUN MAR 28 2010
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-292000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
350 PM EDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE AFTER MIDNIGHT...
ALONG WITH ISOLATED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MODERATE TO LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS ARE
POSSIBLE AGAIN MONDAY MORNING. THE RUNOFF FROM THE RAINFALL MAY
RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
RISES IN AREA RIVER LEVELS ARE POSSIBLE BY MID WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE
NWS.
ANZ630>632-650-652-654-656-658-292000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
350 PM EDT SUN MAR 28 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-292000-
CURRITUCK SOUND-
350 PM EDT SUN MAR 28 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
44
In the hours before
Special weather statement, Mar 28, 7:32 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
832 PM EDT SUN MAR 28 2010
VAZ049-060>064-066>071-290130-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND
VA-HANOVER VA-HENRICO VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-
832 PM EDT SUN MAR 28 2010
...SHOWERS WITH HEAVY RAIN AND EMBEDDED THUNDERSTORMS MOVING INTO
PORTIONS OF CENTRAL VIRGINIA...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH VERY HEAVY RAIN AND A FEW EMBEDDED THUNDERSTORMS FROM
FARMVILLE TO POWHATAN...MOVING NORTHEAST AT AROUND 40 MPH. THE
STRONG STORMS WILL BE NEAR...
MCRAE AROUND 835 PM EDT...
GRAYS SIDING AROUND 840 PM EDT...
OAK FOREST AROUND 845 PM EDT...
CLINTON AROUND 850 PM EDT...
HATCHERS AROUND 855 PM EDT...
ROCK CASTLE AROUND 900 PM EDT...
THE HEAVY RAIN WILL LEAD TO PONDING OF WATER ON ROADWAYS AND
POSSIBLY FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
BROWN
Heavy Rain, Accomack
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Accomack County, (Wal)wallops Is
- Reported by
- ASOS
- Coordinates
- 37.850, -75.480
Rainfall amounts of one to three inches occurred across the county. Wallops Island reported 2.25 inches of rain. Melfa (MFV) reported 1.84 inches of rain.
Heavy Rain, Amelia
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Amelia County, Amelia
- Reported by
- COOP Observer
- Coordinates
- 37.330, -77.980
Rainfall amounts of one to three inches occurred across the county. Amelia reported 2.34 inches of rain.
Heavy Rain, Brunswick
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Brunswick County, Lawrenceville Arpt
- Reported by
- COOP Observer
- Coordinates
- 36.770, -77.800
Rainfall amounts of one to three inches occurred across the county. Lawrenceville reported 1.70 inches of rain.
Heavy Rain, Caroline
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Caroline County, Corbin
- Reported by
- COOP Observer
- Coordinates
- 38.200, -77.380
Rainfall amounts of one to three inches occurred across the county. Corbin reported 2.29 inches of rain.
Heavy Rain, Charles City (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Charles City (C) County, Charles City
- Reported by
- Emergency Manager
- Coordinates
- 37.330, -77.070
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Chesapeake (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Chesapeake (C) County, Wallaceton
- Reported by
- COOP Observer
- Coordinates
- 36.620, -76.380
Rainfall amounts of one to three inches occurred across the county. Wallaceton reported 2.53 inches of rain.
Heavy Rain, Chesterfield
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Chesterfield County, Winterpock
- Reported by
- COOP Observer
- Coordinates
- 37.350, -77.730
Rainfall amounts of one to three inches occurred across the county. Winterpock reported 2.32 inches of rain.
Heavy Rain, Colonial Heights (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Colonial Heights (C) County, Colonial Hgts
- Reported by
- Emergency Manager
- Coordinates
- 37.250, -77.420
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Cumberland
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Cumberland County, Cumberland
- Reported by
- Emergency Manager
- Coordinates
- 37.480, -78.250
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Dinwiddie
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Dinwiddie County, Dinwiddie
- Reported by
- Emergency Manager
- Coordinates
- 37.080, -77.600
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Emporia
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Emporia County, Emporia
- Reported by
- COOP Observer
- Coordinates
- 36.680, -77.530
Rainfall amounts of one to three inches occurred across the county. Emporia reported 1.86 inches of rain.
Heavy Rain, Essex
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Essex County, Tappahannock
- Reported by
- Emergency Manager
- Coordinates
- 37.930, -76.870
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Fluvanna
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Fluvanna County, Bremo Bluff
- Reported by
- COOP Observer
- Coordinates
- 37.720, -78.300
Rainfall amounts of one to three inches occurred across the county. Bremo Bluff reported 1.82 inches of rain.
Heavy Rain, Franklin (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Franklin (C) County, Franklin
- Reported by
- Emergency Manager
- Coordinates
- 36.670, -76.920
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Gloucester
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Gloucester County, Gloucester
- Reported by
- Emergency Manager
- Coordinates
- 37.420, -76.530
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Goochland
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Goochland County, Crozier
- Reported by
- COOP Observer
- Coordinates
- 37.630, -77.800
Rainfall amounts of one to three inches occurred across the county. Crozier reported 1.85 inches of rain.
Heavy Rain, Greensville
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Greensville County, Purdy
- Reported by
- Emergency Manager
- Coordinates
- 36.820, -77.580
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Hampton (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Hampton (C) County, Hampton
- Reported by
- Emergency Manager
- Coordinates
- 37.020, -76.350
Rainfall amounts of one to three inches occurred across the county. Hampton reported 2.74 inches of rain.
Heavy Rain, Hanover
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Hanover County, Ashland
- Reported by
- COOP Observer
- Coordinates
- 37.750, -77.480
Rainfall amounts of one to three inches occurred across the county. Ashland reported 1.96 inches of rain.
Heavy Rain, Henrico
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Henrico County, Sandston
- Reported by
- COOP Observer
- Coordinates
- 37.520, -77.320
Rainfall amounts of one to three inches occurred across the county. Sandston reported 2.20 inches of rain.
Heavy Rain, Hopewell (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Hopewell (C) County, Hopewell
- Reported by
- Emergency Manager
- Coordinates
- 37.300, -77.300
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Isle of Wight
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Isle of Wight County, Isle of Wight
- Reported by
- Emergency Manager
- Coordinates
- 36.900, -76.700
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, James City
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- James City County, Jamestown
- Reported by
- Emergency Manager
- Coordinates
- 37.200, -76.780
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, King and Queen
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- King and Queen County, Walkerton
- Reported by
- COOP Observer
- Coordinates
- 37.720, -77.020
Rainfall amounts of one to three inches occurred across the county. Walkerton reported 2.10 inches of rain.
Heavy Rain, King William
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- King William County, West Pt
- Reported by
- COOP Observer
- Coordinates
- 37.530, -76.800
Rainfall amounts of one to three inches occurred across the county. West Point reported 3.13 inches of rain.
Heavy Rain, Lancaster
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Lancaster County, Lancaster
- Reported by
- Emergency Manager
- Coordinates
- 37.770, -76.470
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Louisa
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Louisa County, Louisa
- Reported by
- AWOS
- Coordinates
- 38.020, -78.000
Rainfall amounts of one to three inches occurred across the county. Louisa reported 1.41 inches of rain.
Heavy Rain, Lunenburg
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Lunenburg County, Lunenburg
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -78.270
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Mathews
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Mathews County, North
- Reported by
- COOP Observer
- Coordinates
- 37.450, -76.430
Rainfall amounts of one to three inches occurred across the county. North reported 2.39 inches of rain.
Heavy Rain, Mecklenburg
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Mecklenburg County, Chase City
- Reported by
- COOP Observer
- Coordinates
- 36.800, -78.450
Rainfall amounts of one to three inches occurred across the county. Chase City reported 3.24 inches of rain. Clarksville reported 1.70 inches of rain.
Heavy Rain, Middlesex
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Middlesex County, Urbanna
- Reported by
- Emergency Manager
- Coordinates
- 37.630, -76.580
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, New Kent
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- New Kent County, New Kent
- Reported by
- Emergency Manager
- Coordinates
- 37.520, -76.980
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Newport News (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Newport News (C) County, (Phf)newport News
- Reported by
- ASOS
- Coordinates
- 36.980, -76.420
Rainfall amounts of one to three inches occurred across the county. Newport News (PHF) reported 2.13 inches of rain.
Heavy Rain, Norfolk (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Norfolk (C) County, Norfolk
- Reported by
- COOP Observer
- Coordinates
- 36.870, -76.270
Rainfall amounts of one to three inches occurred across the county. Norfolk reported 2.96 inches of rain.
Heavy Rain, Northampton
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Northampton County, Eastville
- Reported by
- COOP Observer
- Coordinates
- 37.350, -75.970
Rainfall amounts of one to three inches occurred across the county. Eastville reported 2.52 inches of rain.
Heavy Rain, Northumberland
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Northumberland County, Heathsville
- Reported by
- Emergency Manager
- Coordinates
- 37.920, -76.470
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Nottoway
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Nottoway County, Camp Pickett
- Reported by
- COOP Observer
- Coordinates
- 37.050, -77.950
Rainfall amounts of one to three inches occurred across the county. Camp Pickett reported 2.81 inches of rain.
Heavy Rain, Petersburg (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Petersburg (C) County, Petersburg
- Reported by
- COOP Observer
- Coordinates
- 37.220, -77.420
Rainfall amounts of one to three inches occurred across the county. Petersburg reported 3.01 inches of rain.
Heavy Rain, Portsmouth (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Portsmouth (C) County, Portsmouth
- Reported by
- Emergency Manager
- Coordinates
- 36.820, -76.330
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Powhatan
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Powhatan County, Powhatan
- Reported by
- COOP Observer
- Coordinates
- 37.530, -77.930
Rainfall amounts of one to three inches occurred across the county. Powhatan reported 2.30 inches of rain.
Heavy Rain, Prince Edward
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Prince Edward County, Farmville
- Reported by
- AWOS
- Coordinates
- 37.300, -78.570
Rainfall amounts of one to three inches occurred across the county. Farmville reported 2.00 inches of rain.
Heavy Rain, Prince George
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Prince George County, Disputanta
- Reported by
- Emergency Manager
- Coordinates
- 37.130, -77.230
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Richmond
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Richmond County, Newland
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -76.870
Rainfall amounts of one to three inches occurred across the county. Newland reported 2.60 inches of rain.
Heavy Rain, Richmond (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Richmond (C) County, (Ric)byrd Fld Richmo
- Reported by
- ASOS
- Coordinates
- 37.500, -77.320
Rainfall amounts of one to three inches occurred across the county. Richmond (RIC) reported 2.21 inches of rain.
Heavy Rain, Southampton
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Southampton County, Courtland
- Reported by
- Emergency Manager
- Coordinates
- 36.720, -77.070
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Suffolk (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Suffolk (C) County, Holland
- Reported by
- COOP Observer
- Coordinates
- 36.680, -76.770
Rainfall amounts of one to three inches occurred across the county. Holland reported 2.36 inches of rain. Kilby reported 2.83 inches of rain.
Heavy Rain, Surry
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Surry County, Surry
- Reported by
- Emergency Manager
- Coordinates
- 37.130, -76.850
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Sussex
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Sussex County, Wakefield
- Reported by
- ASOS
- Coordinates
- 36.970, -76.980
Rainfall amounts of one to three inches occurred across the county. Wakefield (AKQ) reported 1.69 inches of rain. Stony Creek reported 1.91 inches of rain.
Heavy Rain, Virginia Beach (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Virginia Beach (C) County, (Ntu)nas Oceana
- Reported by
- ASOS
- Coordinates
- 36.800, -76.020
Rainfall amounts of one to three inches occurred across the county. Oceana NAS (NTU) reported 2.27 inches of rain.
Heavy Rain, Westmoreland
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Westmoreland County, Westmoreland
- Reported by
- Emergency Manager
- Coordinates
- 38.070, -76.570
Rainfall amounts of one to three inches occurred across the county.
Heavy Rain, Williamsburg (C)
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- Williamsburg (C) County, Williamsburg
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -76.720
Rainfall amounts of one to three inches occurred across the county. Williamsburg reported 1.85 inches of rain.
Heavy Rain, York
- When
- March 28, 8:00 PM EST to March 29, 2:00 PM EST
- Where
- York County, Yorktown
- Reported by
- Emergency Manager
- Coordinates
- 37.230, -76.520
Rainfall amounts of one to three inches occurred across the county.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, March 28 to 29, 20102 deaths · 5 injured · $13 million · EF3 · 12 events
- Tornadoes and Hail in South Carolina, March 28, 20101 injured · $1.3 million · EF2 · 8 events
- Flooding and Heavy Rain in Connecticut, March 28 to 31, 20101 injured · $11 million · 21 events
- Tornadoes and Hail in North Carolina, March 28, 2010$1.6 million · EF1 · 13 events
- Hail and Damaging Winds in Georgia, March 28, 2010$219,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in South Carolina, March 28, 20102 injured · $55,000 · 1.75 in hail · 31 events
- Damaging Winds in Alabama, March 28, 2010$37,000 · 56 kt wind · 6 events
- Flooding and Heavy Rain in New York, March 28 to 31, 201021 events
- Flooding in Virginia, March 28 to 29, 201021 events
- Tornado and Flash Flooding in Virginia, March 28 to 29, 2010$15,000 · EF0 · 3 events
- Flash Flooding and Hail in North Carolina, March 28 to 29, 2010$1,000 · 1.75 in hail · 9 events
- High Wind in Montana, March 28 to 29, 201061 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222027, 222028, 222029, 222031, 222032, 222036, 222040, 222044, 222045, 222049, 222052, 222053, 222058, 222059, 222060, 222061, 222063, 222064, 222065, 222066, 222067, 222068, 222070, 222074, 222075, 222076, 222202, 222296, 222297, 222299, 222301, 222304, 222306, 222307, 222308, 222309, 222310, 222311, 222312, 222313, and more.